Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 6, NWS Boise, ID

April 26, 20176 counties in Idaho

NWS Boise, ID issued this wind advisory at Apr 26, 2017, 2:28 PM MDT for 6 counties in Idaho. It took effect at Apr 27, 2017, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2017, 2:28 PM MDT (20:28 UTC)
In effect from
Apr 27, 2017, 9:00 AM MDT
Expired
Apr 27, 2017, 9:00 PM MDT
In force
12 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

330 
WWUS75 KBOI 262028
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
228 PM MDT Wed Apr 26 2017

...Gusty winds expected Thursday...

.A cold frontal passage early Thursday will bring gusty winds to 
the Western Magic Valley and Southern Twin Falls County. Surface 
winds of 25 to 35 MPH with gusts up to 45 mph from the west.

IDZ016-030-271200-
/O.NEW.KBOI.WI.Y.0006.170427T1500Z-170428T0000Z/
Western Magic Valley-Southern Twin Falls County-
228 PM MDT Wed Apr 26 2017

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT THURSDAY...

The National Weather Service in Boise has issued a Wind Advisory,
which is in effect from 9 AM to 6 PM MDT Thursday. 

* WINDS...25 to 35 MPH with gusts to 45 mph. 

* TIMING...Late Thursday morning through Thursday afternoon.

* IMPACTS...Driving may become difficult in high-profile or
  lightweight vehicles. Also, unsecured objects such as trash 
cans may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
334 
WWUS75 KBOI 270909
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
309 AM MDT Thu Apr 27 2017

...Gusty west/northwest winds today...

.West or northwest winds will increase to 25 to 35 mph with gusts
to 45 mph in the Upper Treasure Valley east of Boise through the
Western Magic Valley and southern Twin Falls County.

IDZ014-272100-
/O.EXB.KBOI.WI.Y.0006.170427T1500Z-170428T0300Z/
Upper Treasure Valley-
309 AM MDT Thu Apr 27 2017

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

The National Weather Service in Boise has issued a Wind Advisory,
which is in effect from 9 AM this morning to 9 PM MDT this
evening.  The area of concern is east of Boise. 

* WINDS...25 to 35 MPH with gusts to 45 mph.  

* TIMING...From 9 AM MDT this morning until sunset this evening.

* IMPACTS...Driving may become difficult in high-profile or
  lightweight vehicles. Also, unsecured objects may be blown     
  around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

IDZ016-030-272100-
/O.EXT.KBOI.WI.Y.0006.170427T1500Z-170428T0300Z/
Western Magic Valley-Southern Twin Falls County-
309 AM MDT Thu Apr 27 2017

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

* WINDS...25 to 35 MPH with gusts to 45 mph.

* TIMING...From 9 AM MDT this morning until sunset this evening. 

* IMPACTS...Driving may become difficult in high-profile or
  lightweight vehicles. Also, unsecured objects may be blown 
  around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
253 
WWUS75 KBOI 272000
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
200 PM MDT Thu Apr 27 2017

IDZ014-016-030-280300-
/O.CON.KBOI.WI.Y.0006.000000T0000Z-170428T0300Z/
Upper Treasure Valley-Western Magic Valley-
Southern Twin Falls County-
200 PM MDT Thu Apr 27 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WINDS...West to northwest 25 to 35 MPH with gusts to 45 mph.

* IMPACTS...Driving may become difficult in high-profile or 
  lightweight vehicles. Also, unsecured objects may be blown 
  around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
314 
WWUS75 KBOI 280248
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
848 PM MDT Thu Apr 27 2017

IDZ014-016-030-280400-
/O.EXP.KBOI.WI.Y.0006.000000T0000Z-170428T0300Z/
Upper Treasure Valley-Western Magic Valley-
Southern Twin Falls County-
848 PM MDT Thu Apr 27 2017

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Winds have dropped below criteria this evening, but conditions
will remain breezy through the night.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 26, 9:31 AM MDT, 4 hours 57 minutes earlier.

Area forecast discussion, Apr 26, 9:31 AM MDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Boise ID
931 AM MDT Wed Apr 26 2017

.DISCUSSION...Precipitation will expand in coverage later this
morning in Southeast Oregon and early this afternoon across
Southwest Idaho with passage of a shortwave trough. Satellite is
showing this feature over Western Oregon at 15z. Still looking at
about two to three tenths of inch of rain in the valleys and up to
three quarters of inch of rain below 6000 feet in the mountains.
Precipitation will diminish from west to east this evening with
cool northwesterly flow developing in the wake of the trough
passage. Current forecast covers this well so no updates.

&&

.AVIATION...VFR with increasing MVFR showers. Isolated heavier
showers after 18Z. Local IFR conditions and mountain obscurations.
Slight chance of thunderstorms south of a KBNO-KBOI-KSUN line after
18Z. Snow levels 5500-6500 feet MSL. Surface winds: generally
southwest 5-15 kts through 18Z, shifting to the west and increasing
to 15-25 kts in SE Oregon after 18Z. Winds aloft near 10k ft MSL:
west 15-25 kts, becoming northwest and increasing to 25-40 kts after
18Z.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Thursday...Shower activity continues to
spread across the forecast area this morning, with periods of light
rain noted across the Treasure Valley. A cold front will sweep
through the area today, arriving to eastern Oregon this morning and
then clearing much of the forecast area by the early evening hours.
As this cold front advances, shower activity will spread across the
area. These widespread showers are expected to produce a third of an
inch of additional liquid accumulation across the valleys through
tonight. Higher amounts expected in the mountains, with close to an
inch possible over the highest terrain. Forecast models changed
intensity and location of instability for this afternoon, pulling
more focus to the southeastern corner of Oregon. Consequently, the
area mentioning thunder for this afternoon was expanded further
west. A drier northwest flow expected tonight, helping to weaken
shower coverage across the area. Lingering moisture will keep some
shower activity around through Thursday, though coverage will be
significantly diminished compared to what should occur today.
Temperatures will generally remain below normal, with the coldest
day of the week expected on Thursday.

LONG TERM...Thursday night through Tuesday...Exiting trough will
leave the region under the influence of a cold northwesterly flow
aloft. Friday will see the continuation of maximum temperatures
around 10-15 degrees below normal with light snow possible to valley
floors, though chance of precipitation is low. Warmer and drier
conditions expected for the beginning of the weekend as a shortwave
ridge slides into the region. The dry weather may be short-lived
however, as a moist northwest flow aloft returns for Sunday. Model
solutions diverge by the beginning of next week, with a trough
dipping south into the region in the GFS and a ridge building over
the west in the ECMWF. By Wednesday, models come back in line for a
longwave ridge over the region. Snow levels look to rise to 8500-
10000 ft MSL. Temperatures will be 5-10 degrees below normal for the
majority of the extended.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...JDS
AVIATION.....BW
PREV SHORT TERM...KB
PREV LONG TERM....AB

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.